MAUDE Adverse Event Report: SORIN GROUP ITALIA INSPIRE OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA INSPIRE OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number INSPIRE 8F STERILE
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: through follow-up communication, livanova learned that the total blood loss volume was approximately 80 ml, and the blood bag administration was conducted due to the drop in patient hematocrit levels.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group italia received a report of an inspire 8f oxygenator fiber leakage.Subsequently, a reddish foam was released, with consequent blood loss.Bone wax was applied to involved area to minimize blood loss.The patient hematocrit dropped, and a transfusion of one unit of packed red blood cells was performed.Fio2 of 60% and gas flow were adjusted.Surgery was concluded without any further issue.The submission of blood was considered an additional medical intervention to preclude serious injury.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: reportedly, during setup, the oxygenator was correctly connected to the support, without any visible signs of damage.During priming, no leak was detected within the circuit or the oxygenator (both blood side and water side).Part was not available for investigation.Exhaustive photographic documentation of the issue was provided.The images and video clearly show blood dripping from the open slot located below the water ports at the bottom housing of the device.These observations are consistent with a physical rupture of the oxygenator fiber bundle.Review for dhrs of both oxygenator finished product and oxygenator module assembled onto it did not identify any deviation related to the reported event: 100% of the units undergo a final leak test during production and the involved unit successfully passed the in-process check.Complaints database review revealed no further similar events for impacted lot.No concerning trend was highlighted for reported failure mode.Based on investigation findings, the reported event was traced back to the presence of a damaged capillary in the fiber bundle of the oxygenator module.In this circumstance, fluid enters the ruptured capillary and leaks out of the gas escape compartment following the gas flow direction.Likely, fiber bundle capillary manufacturing variability and the contribution of thermal and/or transportation mechanical stress led to the component breakage during use.Reported blood transfusion was administered due to patient's drop in hematocrit and independently from the minor blood loss experienced due to device failure.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
INSPIRE OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA
via statale 12 nord, 86
mirandola (mo) 41037
IT  41037
Manufacturer (Section G)
SORIN GROUP ITALIA
via statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
annarita di lascio
14401 w. 65th way
arvada, CO 80004
MDR Report Key23886901
Report Number9680841-2025-900042
Device Sequence Number21245262
Product Code DTZ
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K180448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberINSPIRE 8F STERILE
Device Catalogue Number050716
Device Lot Number2509240089
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown